I generally take Lexapro (20mg) around 5pm everyday. Lately i have been experiencing from what other people describe as brain zaps, tingling sensations, and dizziness. Honestly I have not bee too good lately with taking my medication at the same time everyday. Was wondering if my body can develop a tolerance to what i am on and start to feel these withdrawl symptoms within 24 hours of my last pill?
Hello Monkey19. Yes certainly. As to a tolerance our bodies can and do exactly that. Bild up an immunity, or tolerance to a drug. The dose is increased, usually to the point of the manufacturers limit of safety and where the drug would not be seen as being theraputic. The side effects can happen , as you mentioned, after missing a single dose. I've found that Lexapro is one of the most bothersome, and difficult of the SSRIs when it comes to side effects. Especially when needing to stop or missing a dose. You might ask your doctor to split the dose (if you're still planning to be taking it) That will help to ease the side effects. I do that on Paxil. I split the dose because it stops my nasal passages. Makes me sound as if I'm coming down with a cold. Regards pledge
I believe that a lot of ssri's and snri's give you the brain zaps when you stop taking them or take them at different times. It's a really weird feeling, but it does go away. I'd definitely try and take them at the same time every day so your body has a consistent dose in it. Good luck! :)
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2010 • 3 answers
I switched the time I take my lexapro from 5pm everday to 8am everyday due to brain zaps in aftrnoon
Posted 17 Mar 2012 • 2 answers
Posted 31 Jul 2014 • 3 answers
Posted 4 Nov 2014 • 2 answers
Posted 20 Feb 2018 • 2 answers